Illinois, 2007

Tornado in Illinois, September 6, 2007

September 6, 2007 · NWS ILX · 1 event in 1 county or zone

Isolated thunderstorms developed during the afternoon hours. One thunderstorm produced a brief tornado near Williamsville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Isolated thunderstorms developed during the afternoon hours. One thunderstorm produced a brief tornado near Williamsville. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Sep 6, 5:00 PM CST, 28 minutes earlier.

Area forecast discussion, Sep 6, 5:00 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT THU SEP 6 2007

.DISCUSSION...
ISSUED 300 PM CDT THU SEP 6 2007

BREEZY SOUTHWEST FLOW IN PLACE ACROSS THE MISSISSIPPI VALLEY AHEAD
OF A COLD FRONT PUSHING THROUGH THE PLAINS. IN ADDITION...AN UPPER
CIRCULATION IS LIFTING THROUGH MISSOURI/ILLINOIS/IOWA AHEAD OF THE
FRONT...HELPING TO TRIGGER SHOWERS AND THUNDERSTORMS. MAIN FORECAST
CONCERNS THE NEXT FEW DAYS REVOLVE AROUND PRECIPITATION CHANCES WITH
THIS UPPER CIRCULATION AND COLD FRONT.

12Z MODELS IN REASONABLE AGREEMENT WITH RESPECT TO FEATURES EXPECTED
TO IMPACT FORECAST AREA...WITH NO SOLUTION REALLY FAVORED AT THIS
POINT. NOT SURPRISINGLY...GUIDANCE TEMPERATURES CLOSE/REASONABLE AS
WELL.

SHORT TERM...TONIGHT THROUGH SUNDAY...UPPER CIRCULATION WILL LIFT
INTO THE GREAT LAKES REGION TONIGHT. ITS DEPARTURE...WITH THE LOSS
OF DIURNAL HEATING...WILL ALLOW THE ONGOING CONVECTION TO DIMINISH.
HOWEVER...THE BREAK IN PRECIPITATION THREAT WILL BE SHORT LIVED AS
THE UPSTREAM COLD FRONT WILL BRING A THREAT FOR SHOWERS/STORMS BACK
INTO AT LEAST THE WESTERN SECTIONS OF THE FORECAST AREA BY MORNING.
THE COLD FRONT WILL SLOWLY MOVE THROUGH THE FORECAST AREA ON
FRIDAY...WITH MOST LOCATIONS LIKELY SEEING PRECIPITATION. THE FRONT
WILL CONTINUE TO SLOW DOWN WITH TIME AS IT BECOMES INCREASINGLY
PARALLEL TO THE UPPER FLOW. THE FRONT WILL STALL OUT IN THE VICINITY
OF SOUTHERN ILLINOIS ON SATURDAY. PERIODIC IMPULSES MOVING ALONG THE
STALLED BOUNDARY WILL BRING A PERIODIC RISK OF SHOWERS/STORMS INTO
SUNDAY...ESPECIALLY ACROSS SOUTHEAST ILLINOIS.

LONG TERM...MONDAY THROUGH THURSDAY...MODEL/ENSEMBLE AGREEMENT IS
FAIR THROUGH THE PERIOD...BUT RUN-TO-RUN CONSISTENCY REMAINS POOR.
LATEST MODEL RUNS GENERALLY TRENDING AT LEAST 12 HOURS FASTER WITH
THE VIGOROUS UPPER TROF/COLD FRONT THAT PUSHES INTO/THROUGH REGION
EARLY IN THE EXTENDED PERIOD. THIS TREND SUGGESTS THE BEST CHANCE OF
SHOWERS/STORMS WILL OCCUR MONDAY/MONDAY NIGHT. SIGNIFICANTLY COOLER
TEMPERATURES ARE EXPECTED FOR THE REMAINDER OF THE PERIOD WITH UPPER
TROFFING TAKING UP RESIDENCE OVER THE EASTERN UNITED STATES. MAY
NEED TO GO EVEN COOLER THAN CURRENT FORECAST IF SINGLE DIGIT 850 MB
TEMPERATURES PAN OUT BY MIDWEEK. DRY CONDITIONS EXPECTED AFTER FROPA
UNLESS ENOUGH MOISTURE HANGS AROUND FOR THE LINGERING UPPER CYCLONIC
FLOW/COLD POOL TO WORK ON DURING DIURNAL HEATING.

BAK
&&

.AVIATION...
ISSUED 600 PM CDT THU SEP 6 2007

SEVERAL SPOKES OF VORTICITY ARE ROTATING AROUND THE UPPER LOW
OVER NORTHEAST MISSOURI THIS EVENING. SCATTERED THUNDERSTORMS ARE
OCCURRING ASSOCIATED WITH THE LOW WITH ENHANCED CONVECTION ALONG
EACH OF THE SPOKES AS THEY MOVE NORTH ACROSS THE REGION. ACTIVITY
AWAY FROM THE SPOKES SHOULD DECREASE AS DUSK APPROACHES...HOWEVER
THERE WILL LIKELY BE ENOUGH LIFT GIVEN THE LOW LCLS TO PRODUCE
SOME ACTIVITY ALONG THE SPOKE. CIGS AND VISIBILITY WILL BE MUCH
BETTER AWAY FROM THESE AREAS. WILL TRY TO TIME SPOKE ROTATION
THROUGH THE TAF SITES...BUT THIS WILL BE A CHALLENGE.

COLD FRONT OVER NORTHERN PLAINS WILL MOVE INTO THE AREA ON FRIDAY
WITH A SHIFT FROM SIGNIFICANT SOUTHWEST FLOW TO THE NORTHWEST.
GUSTS WILL LIKELY REMAIN UP FOR A WHILE AFTER FRONTAL PASSAGE.
CONVECTION SHOULD REFORM ALONG THE FRONT AND WILL TIME DEVELOPMENT
BASED ON FRONTAL POSITION AND HEATING.

BARKER
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 6, 1:40 PM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
240 PM CDT THU SEP 6 2007

ILZ027>031-037-038-042>046-048-051>057-061>063-066>068-071>073-
071100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL-
MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY-
STARK-TAZEWELL-VERMILION-WOODFORD-
240 PM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF RAIN WILL BE THE RULE ACROSS THE AREA THROUGH TONIGHT.
SCATTERED THUNDERSTORMS WILL ALSO BE LIKELY THIS AFTERNOON UNTIL
SUNSET. SOME OF THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY RAIN
AND GUSTY WINDS. THE THREAT FOR ORGANIZED SEVERE THUNDERSTORMS IS
LOW...BUT AN ISOLATED TORNADO IS A RISK THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY...
WHEN A COLD FRONT WILL MOVE THROUGH AND PUSH THE PRECIPITATION OFF
TO THE EAST. SOME LOCATIONS MAY RECEIVE BRIEF HEAVY RAINFALL FROM
TIME TO TIME...BUT THE THREAT FOR SEVERE STORMS WILL CONTINUE TO BE
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036-040-041-047-049-050-071100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
240 PM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER FROM HAVANA TO
BEARDSTOWN. RIVER LEVELS WILL SLOWLY FALL...BUT REMAIN ABOVE FLOOD
STAGE THROUGH TONIGHT.

PERIODS OF RAIN WILL BE THE RULE ACROSS THE AREA THROUGH TONIGHT.
SCATTERED THUNDERSTORMS WILL ALSO BE LIKELY FROM THIS AFTERNOON
UNTIL SUNSET. SOME OF THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY
RAIN AND GUSTY WINDS. THE THREAT FOR ORGANIZED SEVERE THUNDERSTORMS
IS LOW...BUT AN ISOLATED TORNADO IS A RISK THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLOW FALL WILL CONTINUE ON THE ILLINOIS RIVER...HOWEVER STAGES
WILL CONTINUE ABOVE FLOOD STAGE FROM HAVANA TO BEARDSTOWN FOR THE
NEXT FEW DAYS.

OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
FRIDAY...WHEN A COLD FRONT WILL MOVE THROUGH AND PUSH THE
PRECIPITATION OFF TO THE EAST. SOME LOCATIONS MAY RECEIVE BRIEF
HEAVY RAINFALL FROM TIME TO TIME...BUT THE THREAT FOR SEVERE
STORMS WILL CONTINUE TO BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KH

The radar

The Lincoln radar (KILX), 30 km away, was scanning. The volume nearest the first event began at 23:30 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Sangamon

When
September 6, 5:28 PM CST
Where
Sangamon County, 1 mi W of Williamsville
Rating
EF0
Path length
0.1 mi
Path width
10 yd
Reported by
Public
Coordinates
39.950, -89.569

A tornado briefly touched down in a field. No damage or injuries were reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyThe tornado archive for Illinois, 2007Warnings in Illinois, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56535.